MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 09/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 16.5 diopter intraocular lens was explanted due to mechanical complication with vitreous prolapse.During explant, vitrectomy was required.In the follow-up it was learned that the lens was not saved for return.Surgery was successful.Additionally, it was further clarified that the lens decentered, patient was unhappy.Physician did not indicate if there was an issue with product quality or with patient anatomy.However, after the replacement lens was implanted, the patient was happy.No other information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 10/12/2016.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Device inspection was performed using a 12x magnification and it can be seen the lens is damaged, most probably to make explant possible.The condition of the lens is consistent with a used product.Considering the condition of the lens additional analysis is not possible.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6018882
Report Number9614546-2016-00504
Device Sequence Number13588675
Product Code MFK
UDI-Device Identifier05050474560017
UDI-Public(01)05050474560017(17)190615
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/15/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR